How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28709
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

Up until 3 months Go my normal blood pressure was 110 over

Customer Question

Up until 3 months Go my normal blood pressure was 110 over 75. Now it is all over the map (high). My Doctor has prescribed Lisinopril, 10 mg. Twice a day. Tonight, I was watching TV, when I felt the dreaded thumping. I took my blood pressure and is 170 over 95. Should I take an extra Lisnopril? I am 71 years old, weigh 110 lbs. 5' tall, quit smoking 3 years ago and eat in a healthy manor.
I am alarmed as this is the highest reading to date.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Basu replied 2 years ago.
Hi there,
This is Dr Basu, Experienced Specialist.
I am here to address your concerns and provide great service.
This is indeed high reading can cause thumping on the chest.
The blood pressure can vary throughout the day.
This means lisinopril current dose is not able to lower BP for long time.
In that case a second dose of lisinopril can be taken in the evenings as well.
This should be discussed with your doctor as well.
Another medication like amlodipine can be added with lisinopril if second dose of lisinopril alone does not help.
Please also get your kidney function checked as kidney failure is a common cause of higher Bp readings.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please click on Excellent service so that the website allows me to assist you further :)
Customer: replied 2 years ago.
I did not receive any direction from Dr. Basu.
I said I was taking my med.twice per da. Once in the morning and another at bed time. My BP is high right now. I can discuss this with my doctor tomorrow, so his advice is not at all helpful.
Expert:  Dr Basu replied 2 years ago.
The maximum daily dose of lisinopril is 40 mg daily.
So another 20 mg dose of lisinopril may be taken for lowering the blood pressure.
I will suggest adding amlodipine with lisinopril as this combination has been showm to be very efecting in lowering BP, protecting kidneys, heart and prevent a stroke.
Please discuss with your doctor also.